Table of Contents  

Rare complications of severe mucositis and psychosis with levetiracetam in an Emirati child with acute lymphoblastic leukaemia

Anjan Madasu, Asim Rana, Hani Humad, Saleh Banat, Abdulrahman Al Jassmi
Scheduled to Publish in : HAMDAN MEDICAL JOURNAL ; Future Issues
DOI : 10.7707/hmj.741

Abstract


We report on a 10-year-old Emirati child with T-cell acute lymphoblasticleukaemia who developed severe mucositis and psychosis while takinglevetiracetam. The child was diagnosed with T-cell acute lymphoblasticleukaemia on 9 May 2014 and was started on chemotherapy inaccordance with the ALL-BFM 95 protocol. During inductionchemotherapy he developed seizures thought to be due to posteriorreversible encephalopathy syndrome, and after neurology consultation hewas started on levetiracetam. He developed severe mucositis andpsychosis while on levetiracetam, which was resolved by discontinuingtreatment with this medication. Levetiracetam has been used to treatseizures in children with cancer because of its low reported side effectsand compatibility with chemotherapy. Severe mucositis and psychosis aretwo serious complications associated with levetiracetam. This is the firstreported case in the literature of an Emirati child with leukaemiadeveloping severe mucositis and psychosis when taking levetiracetam.


View article in  :   PDF     HTML    



Add comment 





Home  Editorial Board  Search  Current Issue  Archive Issues  Announcements  Aims & Scope  About the Journal  How to Submit  Contact Us
Find out how to become a part of the HMJ  |   CLICK HERE >>
© Copyright 2012 - 2013 HMJ - HAMDAN Medical Journal. All Rights Reserved         Website Developed By Cedar Solutions INDIA